MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿; WIRE, GUIDE, CATHETER
Model Number 1005359H
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the previously implanted stents resulted in the reported failure to advance and the reported difficult to remove leading to proximal retraction of the stents.As reported, the stents no longer overlapped appropriately, leaving a gap between them.An additional unspecified stent over the non-abbott guidewire, was subsequently implanted to bridge the gap.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure performed was to treat a stenosed, mildly calcified, mildly tortuous left superficial femoral artery (sfa) that is 100% stenosed.The patient presented with in-stent restenosis of previously implanted unspecified stents through sfa.A non-abbott guide wire was used alongside the 014 whisper ms guide wire as a buddy wire.During advancement, the whisper guide wire met resistance with the previously implanted stents and could not cross.During removal, the whisper guide wire met resistance with the implanted stents, leading to proximal retraction of the stent.As a result, the stents no longer overlapped appropriately, leaving a gap between them.An additional unspecified stent was implanted to bridge the gap.A 5.0x20mm armada 35 balloon was inserted over the non-abbott guide wire and inflated to hold the stent in place.Once inflated and stent was stabilized, the whisper guide wire was able to be removed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE WHISPER¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key25860308
Report Number2024168-2026-02851
Device Sequence Number12060499
Product Code DQX
UDI-Device Identifier08717648037825
UDI-Public(01)08717648037825(11)260424(17)280331(10)6042471
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1005359H
Device Catalogue Number1005359H
Device Lot Number6042471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2026
Initial Report FDA Received Date07/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite